Alert archive / Nevada / Flash Flood Warnings in 2013
Flash Flood Warning 18, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Jul 12, 2013, 3:28 PM PDT for Lincoln County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2013, 3:28 PM PDT (22:28 UTC)
- Expired
- Jul 12, 2013, 5:30 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, NV
The radar
The Las Vegas radar (KESX), 206 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.5 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2091 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
899
WGUS55 KVEF 122228
FFWVEF
NVC017-130030-
/O.NEW.KVEF.FF.W.0018.130712T2228Z-130713T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
328 PM PDT FRI JUL 12 2013
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL NEVADA...
* UNTIL 530 PM PDT.
* AT 322 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A THUNDERSTORM 9 MILES WEST OF HIKO. THE STORM
PRODUCING VERY HEAVY RAIN WAS NEARLY STATIONARY. RUNOFF FROM THIS
STORM WILL IMPACT HIGHWAY 375 - THE EXTRATERRESTRIAL HIGHWAY -
JUST WEST OF THE HIGHWAY 93 JUNCTION.
* LOCATIONS IMPACTED INCLUDE...
HIKO AS WELL AS HIGHWAY 375 - THE EXTRATERRESTRIAL HIGHWAY -
BETWEEN MILE MARKERS 35 AND THE HIGHWAY 93 JUNCTION.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3759 11544 3763 11519 3743 11517 3739 11538
3748 11545
$$
STACHELSKI2 follow-up statements
181
WGUS75 KVEF 122327
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
427 PM PDT FRI JUL 12 2013
NVC017-130030-
/O.CON.KVEF.FF.W.0018.000000T0000Z-130713T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NV-
427 PM PDT FRI JUL 12 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM PDT FOR
CENTRAL LINCOLN COUNTY...
AT 425 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS
LOCATED 9 MILES SOUTHWEST OF HIKO. THE THUNDERSTORM WITH EXCESSIVE
RAIN WAS NEARLY STATIONARY.
LOCATIONS IMPACTED INCLUDE...
HIKO AS WELL AS HIGHWAY 375 - THE EXTRATERRESTRIAL HIGHWAY - FROM
MILE MARKER 35 TOWARD THE JUNCTION OF HIGHWAY 93.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FLASH FLOODING IS EXPECTED IN WASHES...LOW WATER CROSSINGS AND ON
AREA ROADWAYS. FLASH FLOODING IS NATURES NUMBER ONE KILLER. TO ESCAPE
RISING WATER...MOVE TO HIGHER GROUND. NEVER TRY TO CROSS A FLOODED
ROADWAY OR WALK THROUGH FLOODWATERS. TURN AROUND...DONT DROWN!
REPORT FLOODING BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL
WEATHER SERVICE FACEBOOK PAGE...OR ON TWITTER USING...AT NWSVEGAS.
&&
LAT...LON 3759 11544 3763 11519 3743 11517 3739 11538
3748 11545
$$
STACHELSKI972
WGUS75 KVEF 130026
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
526 PM PDT FRI JUL 12 2013
NVC017-130035-
/O.EXP.KVEF.FF.W.0018.000000T0000Z-130713T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LINCOLN NV-
526 PM PDT FRI JUL 12 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 530 PM PDT FOR CENTRAL
LINCOLN COUNTY...
THUNDERSTORMS IN THE AREA HAVE ALL WEAKENED. ANY RUNOFF FROM EARLIER
SHOULD HAVE SUBSIDED AS WELL AS FLOWS IN AREA WASHES. THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3759 11544 3763 11519 3743 11517 3739 11538
3748 11545
$$
STACHELSKIWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 2:35 PM PDT, 53 minutes earlier.
Area forecast discussion, Jul 12, 2:35 PM PDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 235 PM PDT FRI JUL 12 2013 .SYNOPSIS...SCATTERED THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE MAINLY NORTH AND EAST OF LAS VEGAS THIS EVENING. FLASH FLOODING WILL BE THE PRIMARY CONCERN WITH THESE STORMS...ESPECIALLY IN AREAS WITH RECENT WILDFIRES. THUNDERSTORM CHANCES WILL SLOWLY DECREASE OVER THE WEEKEND...WITH DRIER AND WARMER CONDITIONS EXPECTED EARLY NEXT WEEK. && .SHORT TERM...TONIGHT THROUGH SATURDAY...THUNDERSTORM COVERAGE IS DIMINISHING AROUND THE LAS VEGAS VALLEY SO WILL REMOVE THE VALLEY FROM THE FLASH FLOOD WATCH. WILL LEAVE NORTHEAST AND SOUTHERN CLARK...SPRING MOUNTAINS AS WELL AS THE LAKE MEAD NATIONAL RECREATION AREA AND MOHAVE COUNTIES IN THE WATCH AS STORMS WITH HEAVY RAIN LOOK LIKE THEY WILL PERSIST INTO THE EVENING. SHOWERS AND THUNDERSTORMS WILL COME TO AN END ACROSS ALL BUT PARTS OF LINCOLN COUNTY BASED ON 4KM HI-RES MODELS TONIGHT. SKIES WILL BE MOSTLY CLEAR WESTERN HALF OF THE CWA. FOR SATURDAY...GFS/NAM STILL CONSISTENT IN SHOWING THAT DRIER AND MORE STABLE AIR OUT WEST GRADUALLY SHIFTING EAST. WITH THAT SAID...MONSOON MOISTURE BOUNDARY WILL BE ALIGNED FROM NEAR TWENTYNINE PALMS-INDIAN SPRINGS-ELY SO WILL KEEP THE MENTION OF THUNDERSTORMS EAST OF THAT LINE. .LONG TERM...SATURDAY NIGHT THROUGH THURSDAY...MODELS CONSISTENT SHOWING DRYING TO CONTINUE TO TAKE PLACE THROUGH MONDAY AND TUESDAY AS THE SOUTHEAST RIDGE IS SUPPRESSED FURTHER TO THE EAST AND A WEAK TROUGH REMAINS OFF THE NORTHERN CALIFORNIA COAST. HOWEVER ENOUGH INSTABILITY/MOISTURE TO LINGER OVER MAINLY MOHAVE COUNTY ARIZONA TO CONTINUE MENTION OF ISOLATED AFTERNOON/EVENING THUNDERSTORMS FOR THIS AREA. BY WEDNESDAY AND INTO THURSDAY OVERALL PATTERN OVER THE AREA WILL BE A TROUGH OFF THE WEST COAST AND A RIDGE CENTERED SOMEWHERE TO THE SOUTHEAST/EAST OF THE CWA. THIS WILL RESULT IN A FAIRLY NON-DESCRIPTIVE PATTERN OF WEAK SOUTHERLY FLOW OVER THE CWA RESULTING IN ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS OVER THE EASTERN PORTION OF THE AREA FROM TUESDAY ON. THERE IS STILL A CHANCE THAT INCREASED MOISTURE WILL BE SEEN BY THURSDAY...BUT THE THE CURRENT MODEL RUNS ARE NOT INDICATING A MAJOR PUSH HEADING OUR DIRECTION. TEMPERATURES WILL GENERALLY BE NEAR NORMAL THROUGH THE PERIOD. && .AVIATION...FOR MCCARRAN...THE VALLEY SHOULD REMAIN THUNDERSTORM FREE WITH SCATTERED THUNDERSTORMS WITHIN THE PEACH SPRINGS AND MORMON MESA CORRIDORS INTO EARLY THIS EVENING. WILL NEED TO MONITOR FOR THE POTENTIAL OF ANY OUTFLOW BOUNDARIES THOUGH WHICH COULD BRING A WIND SHIFT. SKIES WILL BECOME MOSTLY CLEAR TONIGHT WITH SOUTH WINDS UNDER 10KTS. ISOLATED THUNDERSTORMS POSSIBLE OVER THE HIGHER TERRAIN SURROUNDING THE VALLEY SATURDAY. GENERALLY SOUTH WINDS AROUND 10KTS TOMORROW. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...LOWER CIGS AND REDUCED VSBY WILL BE ASSOCIATED WITH ISOLATED THUNDERSTORMS THIS EVENING GENERALLY SOUTHEAST OF INTERSTATE 15. THERE MAY BE A SLIGHT CHANCE OF A SHOWER OR THUNDERSTORM ACROSS NORTHERN LINCOLN COUNTY OVERNIGHT. MOSTLY CLEAR WITH TYPICAL DIURNAL WINDS OVERNIGHT. ISOLATED THUNDERSTORMS MAINLY OVER THE HIGHER TERRAIN OF LINCOLN...CLARK AND MOHAVE COUNTIES SATURDAY. GENERALLY SOUTH TO SOUTHEAST WINDS AROUND 10 MPH...GUSTS UP TO 20 KTS POSSIBLE UP THE OWENS VALLEY. && .FIRE WEATHER...SCATTERED THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE INTO THE EVENING OVER SOUTHEAST NEVADA AND NORTHWEST ARIZONA. THE FLASH FLOOD THREAT WILL BE PARTICULARLY HIGH NEAR BURN SCARS. THUNDERSTORMS...PRIMARILY WET...WILL CONTINUE MAINLY ACROSS THE EASTERN ZONES THROUGH SUNDAY ALTHOUGH THE MOISTURE CONTENT WILL GRADUALLY DECREASE SATURDAY THROUGH MONDAY. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...FLASH FLOOD WATCH THROUGH THIS EVENING FOR NVZ016-019>022. AZ...FLASH FLOOD WATCH THROUGH THIS EVENING FOR AZZ001-003-036. CA...NONE. && PIERCE FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE: HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTER
Hazardous weather outlook, Jul 12, 5:09 AM PDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 509 AM PDT FRI JUL 12 2013 AZZ002-036-CAZ519>527-NVZ014>018-020>022-130315- LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA- EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 509 AM PDT FRI JUL 12 2013 /509 AM MST FRI JUL 12 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS EXPECTED TODAY AND TONIGHT WITH LOCALLY HEAVY RAINFALL POSSIBLE ALONG WITH GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DRYING WILL TAKE PLACE FROM THE WEST ON SATURDAY AND CONTINUE INTO MONDAY. HOWEVER ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE...ESPECIALLY OVER THE EASTERN ZONES. INCREASING MOISTURE MAY ONCE AGAIN BE SEEN WEDNESDAY AND THURSDAY FOR AN INCREASING CHANCE OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ001-003-NVZ019-130315- NORTHWEST PLATEAU-NORTHWEST DESERTS-SPRING MOUNTAINS- 509 AM PDT FRI JUL 12 2013 /509 AM MST FRI JUL 12 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE AREA TODAY AND TONIGHT WITH POSSIBLE HEAVY RAINFALL. A FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH 11 PM THIS EVENING. THE MAIN CONCERN WILL BE RECENT BURN SCARS...ESPECIALLY IN THE SPRING MOUNTAINS AND HUALAPAI MOUNTAIN AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DRYING WILL BE SEEN SATURDAY THROUGH MONDAY...HOWEVER ENOUGH MOISTURE WILL REMAIN OVER THE AREA TO KEEP ISOLATED AFTERNOON AND EVENING THUNDERSTORMS IN THE FORECAST. AN INCREASE IN MOISTURE MAY BE SEEN WEDNESDAY AND THURSDAY LEADING TO AN INCREASE IN THUNDERSTORM ACTIVITY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVITY MAY BE NEEDED THIS AFTERNOON...DUE TO THE POSSIBILITY OF HEAVY RAINFALL. SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jul 12, 1:25 PM PDT, 2 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
125 PM PDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0123 PM FLASH FLOOD NW TEMPLE BAR 36.03N 114.32W
07/12/2013 MOHAVE AZ PARK/FOREST SRVC
TEMPLE BAR ACCESS ROAD IS FLOODED AND IMPASSABLE. PARKS
SERVICE HAS CLOSED THE ROAD.
&&
TLERICOSLocal storm report, Jul 12, 1:34 PM PDT, 1 hour 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
134 PM PDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
&&
TLERICOSLocal storm report, Jul 12, 1:45 PM PDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
145 PM PDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 PM FLASH FLOOD 9 E MT. CHARLESTON 36.28N 115.46W
07/12/2013 CLARK NV NWS EMPLOYEE
FLOODING NOW OVER KYLE CANYON ROAD - HWY-157. NO DEPTH
WAS REPORTED BUT IT IS IMPASSABLE
&&
TLERICOSLocal storm report, Jul 12, 1:54 PM PDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
154 PM PDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLASH FLOOD 10 E NELSON PEAK (NPKN2 35.71N 114.71W
07/12/2013 CLARK NV PUBLIC
HWY 165 WASHED OUT NEAR THE CLIFFS
&&
TLERICOSLocal storm report, Jul 12, 2:23 PM PDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
223 PM PDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0212 PM FLASH FLOOD 1 NNW DOLAN SPRINGS (MD 35.59N 114.28W
07/12/2013 MOHAVE AZ 911 CALL CENTER
FIRE DEPARTMENT REPORTS WATER FLOWING DOWN ROADS IN DOLAN
SPRINGS. SOME SECONDARY ROADS ARE WASHING OUT.
&&
TLERICOSLocal storm report, Jul 12, 2:58 PM PDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
258 PM PDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM FLASH FLOOD 1 SW DOLAN SPRINGS 35.59N 114.28W
07/12/2013 MOHAVE AZ FIRE DEPT/RESCUE
DOLAN SPRINGS FIRE DEPT REPORTS ROCKS AND DEBRIS WASHED
ACROSS PIERCE FERRY ROAD AROUND 235PM. SOME SIDE ROADS
WERE WASHED OUT.
&&
CSTUMPFThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 11:12 AM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Jul 12, 11:16 AM PDT | Flash Flood Warning | VEF | Clark | 4 hr |
| Jul 12, 12:08 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
| Jul 12, 12:38 PM PDT | Flash Flood Warning | VEF | Clark | 112 min |
| Jul 12, 1:14 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Jul 12, 2:01 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Jul 12, 3:16 PM PDT | Flash Flood Warning | VEF | Clark | 3 hr |
Nearby
Flash Flood Warnings in Nevada, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.